Custom Search

News

Thursday 01 June 2006

Fatal course after administration of rituximab in a boy with relapsed all: a case report and review of literature.

By: Seifert G, Reindl T, Lobitz S, Seeger K, Henze G.

Haematologica 2006 Jun;91(6 Suppl):ECR23

We are reporting on a 14-year-old boy with a very early relapse of pre-B acute lymphoblastic leukemia (ALL) and anaplastic astrocytoma WHO degrees III; the astrocytoma was subtotally resected and subsequently treated with irradiation and chemotherapy. The leukemic relapse was refractory to the administered salvage therapy. Therefore, treatment with the human anti-CD20 monoclonal antibody (MoAb) IDEC-C2B8 (rituximab) was initiated. After a small fraction of the standard dose (375 mg/m(2)) had been administered, the infusion had to be interrupted because of an acute attack of pain in the lumbar region. Two days later, after resumption of the therapy, he developed a fatal course of systemic inflammatory response syndrome (SIRS) and died, possibly due to uncontrollable cytokine release syndrome associated with sepsis. The fatal course will be discussed based on a review of the literature.

Use of this site is subject to the following terms of use